Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

Have had severe abdominal bloating, headache and feeling discomfort. How to get relief?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11705 Questions
For the past 4 weeks I have had severe abd bloating ,with discomfort ,deep-rooted red pimples, one at at time, that won't go away on my chin and nose area.Abd discomfort worsens after eating, doesn't matter what I eat . I am hungry though . Bowell habits are normal . Now I have a headache for the past 48 hrs , I also have hot and cold flashes . I am 54 years old and started menopause when i was 47. ???????
Posted Sat, 22 Dec 2012 in Abdominal Pain
Answered by Dr. Rakhi Tayal 8 hours later
Thanks for posting your query.
The symptoms that you are having are likely to be due to dyspepsia and indigestion. These are not likely to be related to menopause. Unhealthy eating habits usually causes such problems and these can be associated with skin problems like pimples too.
You will need proton pump inhibitors with antispasmodics for a week or two. Omeprazole is usually available over the counter and can be taken once a day before breakfast. Check with your pharmacist about its availability.
In addition, you also need some strict life style modification like-

Avoid hot and spicy foods and beverages - they worsen symptoms.
If you smoke, stop smoking.
Lose weight if needed.
Eat small but frequent meals at regular intervals.
Have plenty of fluids daily. Decreased fluid intake is associated with headaches.
Avoid lying down immediately after a meal. A minimum of 2-3 hours should be lapsed after a meal.
Raise the head of your bed 6 to 8 inches by securing wood blocks under the bedposts. Just using extra pillows will not help.
As you try these measures, I also encourage you to consult your physician for both evaluation and to avail stronger prescription medications (if over the counter medications are not helpful).
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Have had severe abdominal bloating, headache and feeling discomfort. How to get relief? 31 minutes later
I have very healthy eating habits, 90% of the time. I exercise 4x week , I am 10lbs over my ideal weight .I do eat spicy foods though .My diet hasn't changed , so I can't blame it on these red pimples that I have been getting over the past month, so I thought this might be hormonal ??? I really feel unwell.......could this be something more serious , like ovarian ca ???
Answered by Dr. Rakhi Tayal 3 hours later
Thanks for writing again.
It is good that you are taking care of your diet.
The pimples you have are less common due to hormonal changes in the post menopausal age group but the possibility cannot be completely ruled out. The symptoms you are having are not likely to be due to any serious pathology like ovarian cancer. Please do not worry.
You can have an ultrasound scan to rule out any lower abdomen pathology.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor